MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recx2906 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the curled tip of the guidewire got stuck on the catheter tip and when attempting to retract the wire, it made the catheter kink and curl up while still indwelling in the vessel.It is stated the physician had to remove the catheter.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of guidewire becoming stuck within the catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga x 2.25¿ accucath peripheral iv catheter.Usage residues were observed throughout the sample.The safety button was depressed and the needle was fully withdrawn into the housing.The catheter overlaid the guidewire.The catheter exhibited abundant bends and kinks along its entire length.The tip of the wire appeared caught at the distal end of the catheter.Microscopic inspection of the sample revealed the guidewire to be intact.The coils were misaligned.The coil region appeared caught at the deformed distal end of the catheter.The tip of the catheter was crumpled with inward curving edges.Blood residue was abundant throughout the catheter.The crumpled catheter tip appeared to have contributed to the entanglement of the guidewire coils.Subsequent attempted guidewire retraction appeared to have further buckled the catheter.Such catheter damage can occur if advancement is attempted into tissue and through a tortuous path.A lot history review (lhr) of recx2906 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
ACCUCATH, 18 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8404570
Report Number3006260740-2019-00515
Device Sequence Number16608970
Product Code FOZ
UDI-Device Identifier00801741110931
UDI-Public(01)00801741110931
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0182250
Device Lot NumberRECX2906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;